Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 4, 2011, 3:54 PM CDT for 4 counties in Alabama. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 3:54 PM CDT (20:54 UTC)
- Expired
- Apr 4, 2011, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:15 PM CDT | TSTM WND DMG | 2 S Detroit, AL | BOX TRUCK BLOWN OFF SR17 JUST SOUTH OF DETROIT |
| Apr 4, 4:15 PM CDT | HAIL 1 | 2 S Detroit, AL | |
| Apr 4, 4:15 PM CDT | HAIL 1.75 | 7 Sw Vernon, AL | |
| Apr 4, 4:16 PM CDT | HAIL 1.5 | 4 W Vernon, AL | |
| Apr 4, 4:33 PM CDT | HAIL 1.75 | Vernon, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 1:03 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS54 KBMX 042054
SVRBMX
ALC057-075-093-107-042145-
/O.NEW.KBMX.SV.W.0100.110404T2054Z-110404T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
LAMAR COUNTY IN WEST CENTRAL ALABAMA...
SOUTH CENTRAL MARION COUNTY IN NORTHWEST ALABAMA...
NORTHWESTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 445 PM CDT
* AT 351 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ABERDEEN
TO COLUMBUS AFB TO 6 MILES WEST OF COLUMBUS TO 22 MILES NORTHWEST
OF MEMPHIS...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SULLIGENT...VERNON...MILLPORT...WINFIELD...DETROIT...BEDFORD...
LAMAR COUNTY AIRPORT AND CREWS.
THIS INCLUDES...
US 78 EXIT NUMBERS 16 THROUGH 30...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3401 8822 3415 8776 3397 8777 3363 8788
3340 8829
TIME...MOT...LOC 2054Z 236DEG 53KT 3390 8840 3364 8846
3353 8846 3329 8860
$$
752 follow-up statements
387
WWUS54 KBMX 042109
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT MON APR 4 2011
ALC057-075-093-107-042145-
/O.CON.KBMX.SV.W.0100.000000T0000Z-110404T2145Z/
PICKENS AL-FAYETTE AL-LAMAR AL-MARION AL-
409 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MARION...LAMAR...NORTHWESTERN FAYETTE AND NORTHWESTERN PICKENS
COUNTIES UNTIL 445 PM CDT...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DETROIT TO
CALEDONIA TO 8 MILES NORTHEAST OF COLUMBUS TO 10 MILES SOUTHWEST OF
NEW HOPE...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SULLIGENT...VERNON...MILLPORT...WINFIELD...BEDFORD...LAMAR COUNTY
AIRPORT...CREWS...BEAVERTON...BLOOMING GROVE AND GUIN.
THIS INCLUDES...
US 78 EXIT NUMBERS 16 THROUGH 30...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3401 8822 3415 8776 3397 8777 3363 8788
3340 8829
TIME...MOT...LOC 2109Z 243DEG 50KT 3397 8818 3371 8824
3360 8824 3336 8839
$$
75753
WWUS54 KBMX 042123
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CDT MON APR 4 2011
ALC057-075-093-107-042145-
/O.CON.KBMX.SV.W.0100.000000T0000Z-110404T2145Z/
PICKENS AL-FAYETTE AL-LAMAR AL-MARION AL-
423 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MARION...LAMAR...NORTHWESTERN FAYETTE AND NORTHWESTERN PICKENS
COUNTIES UNTIL 445 PM CDT...
AT 423 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF DETROIT TO VERNON TO 7 MILES NORTH OF MILLPORT
TO 6 MILES SOUTH OF COLUMBUS...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MILLPORT...WINFIELD...BEAVERTON...BLOOMING GROVE...GUIN...BLUFF...
GU-WIN...BRILLIANT...BELK AND KENNEDY.
THIS INCLUDES...
US 78 EXIT NUMBERS 16 THROUGH 30...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3401 8822 3415 8776 3397 8777 3363 8788
3340 8829
TIME...MOT...LOC 2123Z 238DEG 48KT 3405 8801 3379 8807
3368 8807 3344 8838
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:35 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 4, 3:35 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 335 PM CDT MON APR 4 2011 .DISCUSSION... LINE OF STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH A STRONG STORM SYSTEM OVER MUCH OF THE EASTERN CONUS NOW STRETCHES FROM THE OHIO RIVER VALLEY SOUTHWESTWARD TO THE NORTHWESTERN GULF COAST. AT THIS TIME...THIS LINE OF STORMS HAS PUSHED INTO NORTHWEST CENTRAL ALABAMA. AIRMASS AHEAD OF THE LINE REMAINS UNSTABLE...WITH CAPE VALUES OVER 2000J/KG IN THE SOUTH TO 1000J/KG IN THE NORTH. LOW LEVEL WINDS CONTINUE TO INCREASE AHEAD OF THIS SYSTEM...WITH THE BEST DIRECTIONAL SHEAR CONFINED CLOSER TO THE LINE OF THUNDERSTORMS. STRAIGHT LINE WINDS WILL BE THE BIGGEST THREAT ALONG THE SQUALL LINE...BUT CANNOT RULE OUT TORNADO SPIN UPS ALONG THE LEADING EDGE OF THE LINE. LARGE HAIL WILL ALSO BE POSSIBLE. WITH THE QUICK MOVEMENT OF THE LINE...DO NOT EXPECT WIDESPREAD FLOODING ISSUES. NOT MANY FORECAST CHANGES NEEDED FOR THE OVERNIGHT PERIOD. THE SQUALL LINE SHOULD MOVE ACROSS THE AREA FAIRLY QUICKLY...EXITING THE SOUTHEAST AFTER MIDNIGHT. IN ADDITIONAL TO POST FRONTAL GUSTY NORTHWESTERLY WINDS...GRADIENT WINDS AHEAD OF THE LINE OF STORMS WILL REMAIN QUITE GUSTY FROM THE SOUTH...AND WILL EXTEND THE WIND ADVISORY UNTIL 1AM FOR ALL COUNTIES. AFTER THIS SYSTEM EXITS THE AREA EARLY TUESDAY...QUIETER CONDITIONS RETURN THROUGH MUCH OF THE WEEK. UPPER LEVEL RIDGING WILL BUILD ACROSS THE SOUTHEAST...WITH HIGH PRESSURE ANCHORED TO OUR EAST THROUGH THE WEEK. SEVERAL IMPULSES WILL BRUSH THE AREA AS THEY MOVE TO THE NORTH AROUND THE PERIPHERY OF THE RIDGE. MODELS CONTINUE TO HINT AT LOW POPS ASSOCIATED WITH WEAKNESSES IN THE RIDGE FOR SEVERAL PERIODS TOWARD NEXT WEEKEND. THINK MOST OF THE AREA WILL BE DRY...UNTIL A SYSTEM APPROACHES LATE SUNDAY INTO MONDAY...PUSHING THE RIDGE OFF THE ATLANTIC COAST. WITH STRONG NORTHWESTERLY FLOW BEHIND THIS STORM SYSTEM...A BRIEF COOL DOWN TUESDAY WILL KEEP HIGHS IN THE UPPER 50S AND 60S. COULD SEE SEVERAL LOCATIONS DROP INTO THE LOWER 30S TUESDAY NIGHT...WITH MOST OF THE AREA IN THE MID TO UPPER 30S. A MODERATING TREND FOR THE SECOND HALF OF THE WEEK WILL BUMP TEMPS BACK UP INTO THE 80S BY THE WEEKEND. 14 && AVIATION...18Z TAF DISCUSSION. STRONG TO SEVERE SQUALL LINE EXPECTED TO REACH WESTERN ALABAMA BY MID AFTERNOON AS UPPER TROUGH PUSHES INTO THE SOUTHEASTERN STATES. INCLUDED SQ FOR TCL...BHM AND EET AS FELT MORE CONFIDENT IN THE TIMING FOR THESE LOCATIONS BUT ALL LOCATIONS WILL BE DEALING WITH THIS AT SOME POINT OVER THE NEXT 6 TO 10 HOURS. USE THE RUC MODEL FOR TIMING SO SOME ADJUSTMENTS TO THE SQUALL TIMING WILL LIKELY BE NECESSARY WITHIN THE NEXT FEW HOURS. STRONG GRADIENT WINDS AHEAD OF THE LINE ARE CAUSING GUSTS OF 25 KTS OVER MUCH OF THE AREA. CEILINGS HAVE LIFTED TO VFR BUT SHOULD REMAIN HEAVILY SCATTERED OR BROKEN AT TIMES. BEHIND THE LINE...ABOUT A 2 OR 3 HOUR WINDOW WHERE LIGHT TO MODERATE SHOWERS WILL BE POSSIBLE FOLLOWED BY MVFR CEILINGS WHICH SHOULD CLEAR AROUND DAY BREAK TOMORROW. WINDS COULD BE GUSTY AGAIN TOMORROW FROM THE NORTHWEST...WILL FOLLOW UP ON THAT WITH SUBSEQUENT UPDATES. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 59 33 72 40 / 90 0 0 0 0 ANNISTON 46 60 35 74 46 / 90 0 0 0 0 BIRMINGHAM 43 59 38 74 48 / 90 0 0 0 0 TUSCALOOSA 45 63 35 74 48 / 80 0 0 0 0 CALERA 47 61 40 74 49 / 90 0 0 0 0 AUBURN 47 60 42 72 48 / 90 0 0 0 0 MONTGOMERY 49 65 38 75 48 / 90 0 0 0 0 TROY 48 63 35 74 45 / 90 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR ALL OF CENTRAL ALABAMA &&
Hazardous weather outlook, Apr 4, 1:15 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT MON APR 4 2011 ALZ011>015-017>050-051800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 115 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL BRING A SIGNIFICANT SEVERE WEATHER THREAT TO ALL OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING. ALL SEVERE WEATHER THREATS ARE LIKELY...INCLUDING THE THREAT FOR DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...ISOLATED TORNADOES...AND BRIEF LOCALLY HEAVY RAINFALL. SUPERCELLS WITH A GREATER THREAT OF TORNADOES AND LARGE HAIL WILL BE POSSIBLE AHEAD OF THE MAIN CONVECTIVE LINE BY THE AFTERNOON... ESPECIALLY IN THE WESTERN COUNTIES OR ALONG AND WEST OF A LINE FROM JASPER. AS THE EVENT CONTINUES...FROM AROUND 2 PM THROUGH MIDNIGHT...THE CONVECTIVE SQUALL LINE IS EXPECTED TO INCREASE IN INTENSITY AND FORWARD SPEED. THE GREATEST THREAT WILL TRANSITION TO DAMAGING STRAIGHT LINE WINDS...ALTHOUGH HAIL AND A BRIEF ISOLATED TORNADO CAN NOT BE RULED OUT ALONG THE LINE. THE LINE OF THUNDERSTORMS IS EXPECTED TO EXIT CENTRAL ALABAMA AROUND OR JUST BEFORE MIDNIGHT TONIGHT. STRONG GRADIENT WINDS ARE POSSIBLE IN ADVANCE OF THE STORM SYSTEM TODAY...WITH GUSTS OF UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD AIR MASS BEHIND THE FRONT WILL ALLOW TEMPERATURES TO DROP DOWN INTO THE 30S ON WEDNESDAY MORNING. A FEW LOCATIONS COULD DROP DOWN TO NEAR THE FREEZING MARK IN THE COLDER VALLEY LOCATIONS. A LIGHT FROST IS POSSIBLE ACROSS MUCH OF NORTH CENTRAL ALABAMA... WHICH COULD POSE A THREAT TO TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THIS AFTERNOON THROUGH LATE THIS EVENING FOR SEVERE WEATHER. 08/MNK
In the hours before
Special weather statement, Apr 4, 1:57 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CDT MON APR 4 2011
ALZ011-041945-
MARION AL-
157 PM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
245 PM CDT...
AT 154 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF NEW SALEM...OR 13 MILES SOUTHEAST OF
FULTON...MOVING NORTHEAST AT 70 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WESTON...
HACKLEBURG...
SHOTSVILLE...
TESSNER...
&&
LAT...LON 3432 8770 3428 8769 3406 8815 3406 8821
3431 8818 3433 8816
TIME...MOT...LOC 1857Z 234DEG 59KT 3415 8821
08Special weather statement, Apr 4, 2:48 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT MON APR 4 2011
ALZ011-042030-
MARION AL-
248 PM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 330 PM CDT...
AT 248 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HACKLEBURG TO 7 MILES NORTH
OF DETROIT...AND MOVING NORTHEAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
WESTON...
BRINN...
HACKLEBURG...
LAKE BUTTAHATCHEE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3431 8765 3407 8768 3406 8821 3431 8816
3431 8773
TIME...MOT...LOC 1948Z 244DEG 47KT 3432 8774 3415 8814
75Local storm report, Apr 4, 2:52 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL SHOTSVILLE 34.26N 88.13W
04/04/2011 M0.88 INCH MARION AL PUBLIC
&&
ROCKYLocal storm report, Apr 4, 3:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 2 NE SHOTSVILLE 34.28N 88.10W
04/04/2011 E0.25 INCH MARION AL PUBLIC
HWY 19 COUNTY LINE
&&
ROCKYLocal storm report, Apr 4, 3:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 3 N HAMILTON 34.18N 87.98W
04/04/2011 E0.50 INCH MARION AL AMATEUR RADIO
HWY CR73/20
&&
ROCKYSpecial weather statement, Apr 4, 3:27 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT MON APR 4 2011 ALZ011-012-042115- LAMAR AL-MARION AL- 327 PM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION AND NORTHERN LAMAR COUNTIES UNTIL 415 PM CDT... AT 327 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRINN TO ABERDEEN...AND MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... HAMILTON... BRINN... DETROIT... WESTON... HACKLEBURG... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3433 8816 3431 8764 3407 8770 3378 8824 TIME...MOT...LOC 2027Z 237DEG 61KT 3420 8773 3386 8848 75
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:21 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 24 hr |
| Apr 4, 1:57 PM CDT | Special Weather Statement | BMX | Marion | 48 min |
| Apr 4, 2:48 PM CDT | Special Weather Statement | BMX | Marion | 42 min |
| Apr 4, 3:05 PM CDT | Areal Flood Advisory | BMX | Marion | 115 min |
| Apr 4, 3:27 PM CDT | Special Weather Statement | BMX | Marion | 48 min |
| Apr 4, 3:55 PM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Apr 4, 4:27 PM CDT | Special Weather Statement | BMX | Marion | 48 min |
| Apr 4, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 40 min |
| Apr 4, 4:37 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Apr 4, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 47 min |
| Apr 4, 4:52 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 23 min |
| Apr 4, 4:53 PM CDT | Areal Flood Advisory | BMX | Winston | 112 min |
| Apr 4, 5:19 PM CDT | Areal Flood Advisory | BMX | Fayette | 116 min |
| Apr 4, 5:25 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens | 50 min |
| Apr 4, 5:27 PM CDT | Special Weather Statement | BMX | Winston | 48 min |
| Apr 4, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 45 min |
| Apr 4, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 53 min |
| Apr 4, 5:56 PM CDT | Areal Flood Advisory | BMX | Pickens | 3 hr |
| Apr 4, 6:04 PM CDT | Areal Flood Advisory | BMX | Walker | 3 hr |
| Apr 4, 6:07 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 38 min |
| Apr 4, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Walker, Winston | 44 min |
| Apr 4, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 57 min |
| Apr 4, 6:20 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 40 min |
| Apr 4, 6:21 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Apr 4, 6:34 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 41 min |
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.